Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 4, 2008, 6:17 AM CST for Chariton County, Howard County, Saline County, Missouri. It took effect at Mar 5, 2008, 6:00 PM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 6:17 AM CST (12:17 UTC)
- In effect from
- Mar 5, 2008, 6:00 PM CST
- Expired
- Mar 5, 2008, 8:12 PM CST
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Chariton County, MO, Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Glasgow (GLZM7).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 4, 5:50 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 4, 5:50 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 550 AM CST TUE MAR 4 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /340 AM CST TUE MAR 4 2008/ EARLY MORNING WATER VAPOR IMAGERY SHOWING AN INTENSE UPPER LOW CHURNING ACROSS EASTERN OKLAHOMA INTO WESTERN ARKANSAS. DEFORMATION BAND HAS DEVELOPED ON THE NORTH SIDE OF THIS SYSTEM CURRENTLY JUST SOUTH OF THE CWA BORDER. HAVE KEPT A CLOSE EYE ON THIS FEATURE OVER THE LAST SEVERAL HOURS AND IT SEEM ANY PRECIP THAT TRIES TO SNEAK INTO HENRY...PETTIS OR COOPER COUNTIES HAS HAD TO BATTLE THE DRIER LLVL AIR MASS EDGING SOUTHWARD. CURRENT THINKING IS THAT THE MORE INTENSE SNOW BAND CURRENTLY (AS OF 09Z) EXTENDING FROM NEAR JEFFERSON CITY SOUTHWESTWARD THROUGH SPRINGFIELD WILL HOLD ITS POSITION THROUGH THE NEXT FEW HOURS WITH A SHARP CUT OFF TO THE NORTHERN EDGE. INCLUDED A SLIGHT CHC OF SNOW MAINLY ALONG AND SOUTH OF A MOBERLY TO CLINTON LINE WHERE SOME LIGHT PRECIP MAY SNEAK IN. OTHERWISE...BELIEVE THE REMAINDER OF THE PRECIP SHOULD MOVE EAST AWAY FROM THE AREA BY THE NOON HOUR AND HAVE REMOVED PRECIP THEREAFTER. NEXT CONCERN WILL BE WITH TEMPS DURING THE DAY TODAY. SFC RIDGE AXIS MAKING A GRADUAL EASTWARD DRIFT THIS MORNING ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS. THEREFORE...SHOULD SEE SFC WINDS MAKE A GRADUAL SHIFT AROUND TO THE SOUTHEAST DURING THE DAY...AT LEAST ACROSS THE WESTERN COUNTIES...PUTTING A STOP TO THE PERSISTENT CAA THAT HAS BEEN IN PLACE. EASTERN AREAS MAY REMAIN MORE UNDER THE INFLUENCE OF THE DEPARTING SFC LOW ACROSS THE TENNESSEE VALLEY AND KEEP A NORTHERLY COMPONENT THROUGH THE DAY...AND HAVE KEPT THIS AREA A FEW DEGREES COOLER. NEVERTHELESS...THINKING AREAS ACROSS EASTERN KANSAS/WESTERN MISSOURI WILL CREEP INTO THE UPPER 30S TO LOWER 40S AS CLOUD COVER SHOULD REMAIN FAIRLY MINIMAL THROUGH THE DAY ALLOWING THESE AREAS TO BETTER REALIZE THE EARLY MARCH SUN. IN ADDITION...HAVE KEPT AREAS ACROSS NORTHWEST MISSOURI A BIT COOLER WITH A SNOWPACK STILL IN PLACE. THE NEXT SHORT WAVE TROUGH DIVES SOUTH OUT OF THE NORTHERN PLAINS TUESDAY NIGHT AND SHOULD ARRIVE ACROSS OUR NECK OF THE WOODS BY WEDNESDAY. GFS MORE AGGRESSIVE WITH THIS SYSTEM WITH THE 06Z NAM COMING IN CLOSER TO THIS SOLUTION. ECMWF REMAINS THE DRIER OF THE OPERATIONAL MODEL OUTPUTS AND WENT WITH A BLENDED FORECAST TO ACCOUNT. UPPED POPS ACROSS FAR NORTHERN MISSOURI INTO THE CHC CATEGORY AS MODEL TRENDS HAVE SUGGESTED A MORE SOUTHERN TRACK TO THIS SYSTEM. NEXT ARCTIC PLUNGE TO FOLLOW AS THE NEXT STRONG FRONT PLOWS THROUGH THE AREA DURING THE DAY WEDNESDAY. 1024MB SFC HIGH QUICKLY SETTLES SOUTH INTO THE UPPER MIDWEST BY WEDNESDAY NIGHT. HOWEVER THIS LOOKS TO BE SHORT LIVED AS THE NEXT IN THE SERIES OF FAST MOVING WAVES APPROACHES FOR THURSDAY NIGHT INTO FRIDAY. ANOTHER SHOT OF ARCTIC AIR TO FOLLOW FOR FRIDAY NIGHT INTO SATURDAY AND HAVE TRENDED TEMPS DOWN A BIT TO ACCOUNT. REMAINED CONSERVATIVE WITH POPS FOR THE THURSDAY NIGHT/FRIDAY SYSTEM WITH DIFFERENCES IN STRENGTH AND TIMING STILL EVIDENT. DEROCHE && .AVIATION... FOR THE 12Z TAF...BEING ON THE BACKSIDE OF AR UPPER SYSTEM AND UNDER A SURFACE RIDGE WILL YIELD MVFR CONDITIONS WITH LOTS OF SUNSHINE TODAY. AS THE SURFACE RIDGE PASSES TO THE EAST OF THE TERMINALS LATE THIS AFTERNOON THE SURFACE WINDS WILL VEER TO THE EAST THEN SOUTHEAST. INCREASING WARM ADVECTION MID CLOUDS WILL MOVE IN LATE TONIGHT BUT IT WILL REMAIN DRY. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 4, 5:46 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 546 AM CST TUE MAR 4 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 546 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA ON WEDNESDAY. A CHANCE OF SNOW WILL ACCOMPANY THE FRONT ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI BEFORE EXITING THE AREA BY WEDNESDAY NIGHT. ONLY MINOR ACCUMULATIONS ARE EXPECTED AT THIS TIME...MAINLY NEAR THE MISSOURI AND IOWA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:03 PM CST | River Flood Warning | EAX | Jackson, Lafayette, Ray | 45 hr |
| Mar 4, 6:17 AM CST | River Flood Warning | EAX | Carroll, Lafayette, Saline | 22 hr |
| Mar 4, 6:17 AM CST | River Flood Warning | EAX | Carroll, Chariton, Saline | 36 hr |
| Mar 4, 6:17 AM CST | River Flood Warning | EAX | Cooper, Howard | 38 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.